OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 29, Iss. 6 — Jun. 1, 2012
  • pp: 1071–1077

Fresnel diffraction at an opaque strip expressed by means of asymptotic representations of Fresnel integrals

Petr Šmíd and Pavel Horváth  »View Author Affiliations


JOSA A, Vol. 29, Issue 6, pp. 1071-1077 (2012)
http://dx.doi.org/10.1364/JOSAA.29.001071


View Full Text Article

Enhanced HTML    Acrobat PDF (762 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The paper presents an asymptotic expression of relative intensity distribution in a Fresnel diffraction pattern at an opaque straight strip illuminated with a spherical wave. The asymptotic expression is used in an analysis showing an area of validity where the asymptotic expression reduces to an asymptotic expression of relative intensity distribution in a Fresnel diffraction at a half plane. The area of validity is defined through width of the geometrical shadow in a Fresnel diffraction pattern at an opaque straight strip and distance of a point under study to the center of the Fresnel diffraction pattern. Within this area, relative intensity in the Fresnel diffraction pattern at an opaque straight strip shows sinusoidal behavior, which can be used in easy location of maxima or minima of the relative intensity. The result of the analysis is supported by experiments realized in the area of validity and outside it.

© 2012 Optical Society of America

OCIS Codes
(050.1220) Diffraction and gratings : Apertures
(050.1940) Diffraction and gratings : Diffraction

ToC Category:
Diffraction and Gratings

History
Original Manuscript: December 14, 2011
Revised Manuscript: February 16, 2012
Manuscript Accepted: February 27, 2012
Published: May 30, 2012

Citation
Petr Šmíd and Pavel Horváth, "Fresnel diffraction at an opaque strip expressed by means of asymptotic representations of Fresnel integrals," J. Opt. Soc. Am. A 29, 1071-1077 (2012)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-29-6-1071

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited